Thunderstorm Wind, Caroline
- When
- August 29, 5:15 PM EST
- Where
- Caroline County, Federalsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.683, -75.767
A few trees and wires were knocked down by a severe thunderstorm in Federalsburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A few trees and wires were knocked down by a severe thunderstorm in Federalsburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 29, 3:58 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 458 PM EDT TUE AUG 29 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... HIGH CAPES TO THE SOUTH OF THE STATIONARY FRONT AND THE CONSIDERABLE SHEAR, IN PART DUE TO THE PROXIMITY OF THE BOUNDARY, ARE RESULTING IN SOME STRONG ROTATING CELLS AND SOME VERY HEAVY DOWNPOURS LATE THIS AFTERNOON. SURFACE REFLECTION OF THE NOT TERRIBLY ROBUST, BUT ROBUST ENOUGH, IMPULSE WILL CROSS THE SOUTHERN PART OF THE AREA LATE THIS EVENING AND THEN MOVE OUT TO SEA. HOWEVER, WE REMAIN DOWNSTREAM OF A MID LEVEL LOW AND THE UPPER JET DOES NOT MOVE THROUGH OUR AREA TOMORROW. HENCE, MOST PLACES RETAIN CHANCE POPS BUT WE DO NOT CARRY AND CONVECTION. THE UPPER JET GRADUALLY MOVES FAR ENOUGH SOUTH TO FORECAST DRY WEATHER FROM LATE WED NIGHT THROUGH THURSDAY NIGHT NORTH AND CENTRAL, BUT ENERGY MOVING OUT OF THAT PERSISTENT MID LEVEL LOW TO OUR WEST AND A NOT TOO DISTANT SURFACE BOUNDARY WILL KEEP SRN ZONES IN CHANCE POPS THROUGH THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WE HAVE STAYED CLOSE TO THE COOPERATIVE EFFORT BETWEEN TPC AND HPC REGARDING ERNESTO, WHICH FOR NOW IS NOT FORECAST TO REACH HURRICANE STRENGTH, BUT WHICH MIGHT DO SO FOR 12 TO 24 HRS IF IT TRACKS AS FORECAST OUT TO SEA BRIEFLY ON THURSDAY MORNING AFTER MOVING ACROSS FLORIDA. THE SYSTEM IS FORECAST TO MOVE TO OUR LATITUDE SOMETIME LATE FRIDAY NIGHT, BUT BY THE TIME IT REACHES THAT FAR NORTH THE TWO-THIRDS PROBABILITY CONE PUTS IT ANYPLACE FROM LEXINGTON, KY TO JUST OFF THE CENTRAL DELMARVA. THE POINT FORECAST AT THAT TIME HAS IT MOVING INTO WV NEAR ELKINS. HPC AND TPC HAD BEEN GIVING SOME WEIGHT TO THE 00Z GFS, WHICH STILL HAD ERNESTO PUSHING NORTH AGAINST FAIRLY STRONG HIGH PRESSURE OVER SERN CANADA, AND THAT MAKES SOME INCREASE IN WINDS A DECENT POSSIBILITY. THE WORST CASE SCENARIO WOULD INCLUDE HEAVY RAIN, STRONG WINDS, BEACH EROSION AND TIDAL FLOODING, WHILE THE BEST CASE SCENARIO WOULD INCLUDE LITTLE MORE THAN A GOOD BREEZE. THIS IS SAID TO EMPHASIZE THE UNCERTAINTY INVOLVED IN FORECASTING A TROPICAL SYSTEM BEYOND 72 HOURS. PLEASE FOLLOW SUBSEQUENT FORECASTS. FOR NOW, WE ARE ISSUING A ESF FOR THE POSSIBILITY OF HEAVY RAIN BEGINNING FRIDAY. AFTER ERNESTO, THERE IS NOT GREAT CONTINUITY ON THE MID LEVEL LOW MOVING UP INTO THE GREAT LAKES, BUT THE SYSTEM IS STILL THERE ON THE VARIOUS PROGS AND SO THE FORECAST STAYS UNSETTLED. && .AVIATION... A WARM FRONT FROM A LOW IN CENTRAL PA TO THE MOUTH OF THE DELAWARE BAY HAS BEEN MOVING VERY SLOWLY EAST NORTHEAST TODAY. NORTH OF THE FRONT, WEVE HAD ST OR SC CIGS ALL DAY. SOUTH OF THE FRONT, THE CLOUDS HAVE BROKEN AND THE SUN HAS MADE AN APPEARANCE. THE LOW WAS NEAR SEG THIS AFTERNOON AND WILL MOVE OR REDEVELOP TO THE SOUTHEAST TONIGHT. THE CLOUDS WILL CONTINUE TO TRY TO ERODE FOR THE NEXT FEW HOURS, BUT AFTER SUNSET, THE SC/ST WILL BEGIN TO SPREAD BACK S AS THE LOW MOVES OFF TO THE E AND SE AND WINDS SWING AROUND TO THE NE. SHOWERS AND TSTMS THIS EVENING WILL LOWER CIGS AND VSBYS TO IFR/LIFR. WITH PLENTY OF LOW LEVEL MOISTURE, WE CAN EXPECT LOW CLOUDS AND FOG OVERNIGHT WITH IFR CONDS. EXPECT VSBYS TO IMPROVE AFTER SUNRISE TOMORROW. ST CIGS WILL RISE TO SC BY MID OR LATE MORNING. && .MARINE... LOW PRESSURE WILL MOVE ACROSS THE MARINE AREA TONIGHT. A LARGE HIGH PRESSURE SYSTEM WILL PUSH DOWN FROM THE NORTH WEDNESDAY THROUGH THURSDAY. OUR NEXT WEATHER PROBLEM WILL THEN BE ERNESTO AS IT TRACKS NORTH. THE MILLION DOLLAR QUESTION, AS ALWAYS, IS THE TRACK OF THE STORM. IT APPEARS THAT IT WILL MOVE INLAND AND STAY TO OUR WEST. BUT THE MODELS CERTAINLY DONT AGREE ON JUST HOW FAR WEST. REGARDLESS OF THE ULTIMATE TRACK, ERNESTO WILL MOVE INTO THE STRONG HIGH PRESSURE SYSTEM TO OUR NORTH. THIS WILL TIGHTEN THE PRESSURE GRADIENT AND GIVE US NE TO E WINDS, WHICH, IN TURN, WILL CAUSE WINDS AND SEAS TO INCREASE LATER IN THE WEEK, ESPECIALLY THURSDAY INTO THE WEEKEND. WITH THE HOLIDAY WEEKEND APPROACHING, MARINERS AND ANYONE ELSE VENTURING TO THE AREA WATERS SHOULD KEEP UP TO DATE ON THE LATEST ADVISORIES ON ERNESTO ISSUED BY THE NATIONAL HURRICANE CENTER. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL 8 PM TUESDAY. NJ...FLOOD WATCH FOR NJZ001-007>010-012-015>019 UNTIL 8 PM TUESDAY. DE...FLOOD WATCH FOR DEZ001 UNTIL 8 PM TUESDAY. MD...FLOOD WATCH FOR MDZ008 UNTIL 8 PM TUESDAY. MARINE...NONE. && SHORT TERM/LONG TERM...DELISI AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 549 AM EDT TUE AUG 29 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-301000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 549 AM EDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR CECIL COUNTY MARYLAND, NEW CASTLE COUNTY DELAWARE, EASTERN PENNSYLVANIA AND GOOD PART OF WESTERN NEW JERSEY. PLEASE SEE THE LATEST STATEMENT PHLFFAPHI FOR DETAILS. A THREAT OF SEVERE THUNDERSTORMS AND POSSIBLY A TORNADO EXISTS FOR PARTS OF MARYLAND, ALL OF DELAWARE AND EXTREME SOUTHERN NEW JERSEY. PLEASE SEE THE LATEST STATEMENT PHLSPSPHI FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT THIS TIME THERE IS NO SIGNIFICANT WEATHER EXPECTED DURING THIS PERIOD, HOWEVER, THIS WILL DEPEND ON THE FUTURE TRACK OF ERNESTO. PLEASE SEE THE LATEST BULLETINS BEING ISSUED BY THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY AND EVENING. EBERWINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 256 PM EDT TUE AUG 29 2006 PAZ067>071-292030- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA 256 PM EDT TUE AUG 29 2006 ...HEAVY SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION... AT 2:53 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF HEAVY SHOWERS AND THUNDERSTORMS FROM BERKS COUNTY THROUGH LANCASTER COUNTY IN PENNSYLVANIA. THIS ACTIVITY IS MOVING EAST AROUND 15 MPH AND WILL AFFECT THE REGION INTO THIS EVENING. SOME STORMS HAVE THE POTENTIAL TO BECOME SEVERE. EXPECT TORRENTIAL RAINFALL, WHICH CAN PRODUCE FLOODING OF POOR DRAINAGE AREAS, STREETS AND HIGHWAYS. THE THUNDERSTORM OVER BERKS COUNTY HAS BEEN PRODUCING RAINFALL RATES OF 2 INCHES PER HOUR. WHEN THUNDERSTORMS APPROACH YOUR AREA, BE PREPARED TO TAKE ACTION WHEN A WARNING IS ISSUED. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR UPDATES AND POSSIBLE WARNINGS. GORSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT TUE AUG 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD SHILLINGTON 40.30N 75.97W
08/29/2006 BERKS PA PUBLIC
SIGNIFICANT STREET FLOODING REPORTED ON ROUTE 222 IN
SHILLINGTON.
0245 PM HEAVY RAIN SHILLINGTON 40.30N 75.97W
08/29/2006 E3.00 INCH BERKS PA PUBLIC
3.00 INCHES OF RAIN WAS REPORTED IN JUST 50 MINUTES IN
SHILLINGTON.
0350 PM TSTM WND DMG 5 E WEST GROVE 39.82N 75.73W
08/29/2006 CHESTER PA EMERGENCY MNGR
A ROOF WAS REPORTEDLY BLOWN OFF A COMMERCIAL BUILDING IN
NEW GARDEN TOWNSHIP ON PENN GREEN ROAD.
0400 PM FLASH FLOOD 2 SE PHOENIXVILLE 40.12N 75.49W
08/29/2006 CHESTER PA BROADCAST MEDIA
HIGHWAY, STREET AND POOR DRAINAGE FLOODING REPORTED IN
VALLEY FORGE AS A RESULT OF RAINFALL RATES OF 2 TO 3
INCHES PER HOUR.
0420 PM FUNNEL CLOUD WILMINGTON 39.74N 75.53W
08/29/2006 NEW CASTLE DE EMERGENCY MNGR
A FUNNEL CLOUD WAS OBSERVED JUST WEST OF WILMINGTON.
&&
GORSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 448 PM EDT TUE AUG 29 2006 NJZ013-014-018>027-292230- WESTERN MONMOUTH-EASTERN MONMOUTH-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 448 PM EDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS WITH TORRENTIAL... AT 445 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A LINE OF THUNDERSTORMS ALONG THE INTERSTATE 95 CORRIDOR, MOVING EAST AT AROUND 20 MPH. AS THESE STORMS MOVE THROUGH THE REGION EARLY THIS EVENING, EXPECT A PERIOD OF TORRENTIAL RAINFALL, WHICH COULD CAUSE SOME POOR DRAINAGE AND STREET FLOODING. REMEMBER, THUNDERSTORMS DO PRODUCE CLOUD TO GROUND LIGHTNING, THEREFORE SEEK SHELTER INDOORS. WHILE THE AIRMASS OVER THE REGION IS MORE STABLE, A SEVERE THUNDERSTORM CANNOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR UPDATES AND POSSIBLE WARNINGS. GORSE
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 449 PM EDT TUE AUG 29 2006 NJZ013-014-018>027-292230- WESTERN MONMOUTH-EASTERN MONMOUTH-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 449 PM EDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL... AT 445 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A LINE OF THUNDERSTORMS ALONG THE INTERSTATE 95 CORRIDOR, MOVING EAST AT AROUND 20 MPH. AS THESE STORMS MOVE THROUGH THE REGION EARLY THIS EVENING, EXPECT A PERIOD OF TORRENTIAL RAINFALL, WHICH COULD CAUSE SOME POOR DRAINAGE AND STREET FLOODING. REMEMBER, THUNDERSTORMS DO PRODUCE CLOUD TO GROUND LIGHTNING, THEREFORE SEEK SHELTER INDOORS. WHILE THE AIRMASS OVER THE REGION IS MORE STABLE, A SEVERE THUNDERSTORM CANNOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR UPDATES AND POSSIBLE WARNINGS. GORSE (CORRECTED HEADLINE)
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT TUE AUG 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG KUTZTOWN 40.52N 75.78W
08/29/2006 BERKS PA EMERGENCY MNGR
TREES KNOCKED DOWN IN NORTH HEIDELBERG TOWNSHIP. A TREE
WAS ALSO KNOCKED DOWN ON THE CAMPUS OF KUTZTOWN
UNIVERSITY.
0245 PM FLASH FLOOD SHILLINGTON 40.30N 75.97W
08/29/2006 BERKS PA PUBLIC
SIGNIFICANT STREET FLOODING REPORTED ON ROUTE 222 IN
SHILLINGTON.
0245 PM HEAVY RAIN SHILLINGTON 40.30N 75.97W
08/29/2006 E3.00 INCH BERKS PA PUBLIC
3.00 INCHES OF RAIN WAS REPORTED IN JUST 50 MINUTES IN
SHILLINGTON.
0350 PM TSTM WND DMG 5 E WEST GROVE 39.82N 75.73W
08/29/2006 CHESTER PA EMERGENCY MNGR
A ROOF WAS BLOWN OFF A COMMERCIAL BUILDING IN NEW GARDEN
TOWNSHIP ON PENN GREEN ROAD. 2 FUNNEL CLOUDS SIGHTED IN
THE LANDENBERG AREA WITH A POSSIBLE TORNADO TOUCHDOWN.
0400 PM FLASH FLOOD 2 SE PHOENIXVILLE 40.12N 75.49W
08/29/2006 CHESTER PA BROADCAST MEDIA
HIGHWAY, STREET AND POOR DRAINAGE FLOODING REPORTED IN
VALLEY FORGE AS A RESULT OF RAINFALL RATES OF 2 TO 3
INCHES PER HOUR.
0420 PM FUNNEL CLOUD WILMINGTON 39.74N 75.53W
08/29/2006 NEW CASTLE DE EMERGENCY MNGR
A FUNNEL CLOUD WAS OBSERVED JUST WEST OF WILMINGTON NEAR
ROUTE 48. NO TOUCHDOWN OR DAMAGED REPORTED.
0450 PM TSTM WND DMG SALEM 39.57N 75.47W
08/29/2006 SALEM NJ EMERGENCY MNGR
SEVERAL WIRES DOWNED IN SALEM CITY.
0500 PM FLASH FLOOD SHILLINGTON 40.30N 75.97W
08/29/2006 BERKS PA TRAINED SPOTTER
FLASH FLOODING OF STREETS AND SMALL STREAMS AND CREEKS
WERE REPORTED IN SHILLINGTON.
0500 PM HEAVY RAIN GLASSBORO 39.70N 75.11W
08/29/2006 M1.20 INCH GLOUCESTER NJ TRAINED SPOTTER
1.20 INCHES OF RAIN WAS MEASURED IN JUST 30 MINUTES IN
SOUTHWEST GLASSBORO.
0525 PM FLOOD GLASSBORO 39.70N 75.11W
08/29/2006 GLOUCESTER NJ TRAINED SPOTTER
ROAD FLOODING WAS REPORTED IN GLASSBORO.
0540 PM FUNNEL CLOUD BRIDGETON 39.43N 75.23W
08/29/2006 CUMBERLAND NJ TRAINED SPOTTER
A FUNNEL CLOUD WAS REPORTED IN BRIDGETON.
0545 PM FLOOD ROSENHAYN 39.48N 75.14W
08/29/2006 CUMBERLAND NJ TRAINED SPOTTER
ROAD FLOODING WAS REPORTED IN THE RAINBOW LAKE AREA.
0555 PM TSTM WND GST EXTON 40.03N 75.63W
08/29/2006 E50.00 MPH CHESTER PA TRAINED SPOTTER
A 50 MPH THUNDERSTORM WIND GUST WAS REPORTED IN EXTON,
WITH BRANCHES DOWN.
&&
GORSEThe Dover AFB radar (KDOX), 32 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529605.